It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-05-2007, 07:44 AM   #1
(female)
 
Join Date: Oct 2003
Location: Georgia, USA
Posts: 0
lisaingeorgia HB User
Question What relieves headaches/leg symptoms due to oxycontin withdrawal?

Good morning - I am two weeks off oxycontin, but still dealing with headaches (feels like a tight rubber band around my entire head) and leg cramps/restless leg at night - what helps these? The symptoms have improved over time, but are still a bother.... Thanks!!
__________________
Lisa

 
Old 10-05-2007, 02:57 PM   #2
Inactive
(female)
 
Join Date: Nov 2006
Posts: 88
ilovejoaquim HB User
Re: What relieves headaches/leg symptoms due to oxycontin withdrawal?

hi lisa,
i know what ur going through with the leg cramps and headaches.
Does your doctor know about you quitting?
What helped me alot is that I was getting prescrptions of ultram aka tramadol for my back pain so I took alot of those to help with my aches and pains. I also get a prescription for 800mg of motrin. Those helped too. At night I took 3 tylenol pm's. That helped me to sleep at night, most often I would take the tylenol pm's around 10pm and then I would be wide and awake with leg cramps about 2am so I would take another tylonol pm to help me out.
The mornings were the worst. Try to drink a cup of strong coffee in the morning, that might help with your headaches. Make sure to take alot of over the counter pain relievers or muslce relaxers to help with the leg cramps and headaches.
Good luck, I just withdrew from percosets and oxy's a lil over a week ago. The worst part about the withdrawls were the hotflashes and sudden depression.
It was horrible. Thank goodness for my prescription of ultram though because without that i don't think i could have quit percs.

Sometimes once in a while i still take them. But it's usually every few days instead of it being all day everyday like it was when I was really bad. I'm so happy I finally controlled my habbit and I would like to stop completely but one step at a time is good for me

Good luck, let me know how it works out!

 
Sponsors Lightbulb
   
Old 10-05-2007, 03:35 PM   #3
Inactive
(male)
 
Join Date: Mar 2007
Location: Florida
Posts: 162
mudbone HB User
Re: What relieves headaches/leg symptoms due to oxycontin withdrawal?

Hi Lisa, I too am almost 2 weeks off 320mg/day contin habit. I am going through same leg issues. I am using elect. heating pad along w/ibuprophen and it helps. What I find is the worst is complete lack of energy. Dont know how much more I can handle as I have to go back to work..

 
Old 10-05-2007, 05:10 PM   #4
Veteran
(female)
 
Join Date: May 2007
Location: cleveland, ohio, usa
Posts: 442
oh-notagain HB User
Re: What relieves headaches/leg symptoms due to oxycontin withdrawal?

mb,

the more you try to do, the mor you will be able to do. try adding a little more activity every day. i know its hard, and its the last thing you want to do, but its the best thing for you right now. exercise

God Bless

michelle

 
Old 10-05-2007, 05:17 PM   #5
Inactive
(female)
 
Join Date: Nov 2006
Posts: 88
ilovejoaquim HB User
Re: What relieves headaches/leg symptoms due to oxycontin withdrawal?

i agree, since i quit a little over a week ago from taking upto 100mg a day of oxycontin and 40mg's a day of percosets my energy level fell to the ground. What was worse was my hotflashes. I would toss and turn in bed all night sweating my butt off completely. I constantly had to stick my head in the freezer and take lots of cold showers just to cool down. I ached all over my body. I hit sudden depression and cried for two days all day, my mother even suggested I go to the hospital and get admited to a crisis center because I was that badly depressed. It was horrible. All my withdrawls are over with except for the energy part, I have definetely less energy and I was worried about going back to work, not knowing if I would be able to work the whole day. I was nervous but I did it with the help of over the counter products like motrin and my prescription of ultram.

 
Old 10-05-2007, 05:17 PM   #6
Senior Veteran
(female)
 
Join Date: Jan 2002
Posts: 2,361
AnnD HB UserAnnD HB User
Re: What relieves headaches/leg symptoms due to oxycontin withdrawal?

Try Excedrin for headache and Benadryl for restless leg. Both over the counter.

 
Old 10-09-2007, 10:20 PM   #7
Member
(female)
 
Join Date: Jan 2006
Posts: 61
bdean HB User
Re: What relieves headaches/leg symptoms due to oxycontin withdrawal?

I definately say Excedrine for the headaches but for the restless legs I think i would reccomend you talk to your primary care doctor about possibly getting some Requip for the restless legs.. I know people that are taking that without the withdrawals for restless legs and a couple who have used it for the first few months after detoxing with GREAT success...I would personally try that.Its non narcotic and from what I understand non addictive..It cant hurt..And if you can get the legs to settle down then you should be able to finally get some rest...
Good Luck,
Bdean

 
Old 10-09-2007, 10:56 PM   #8
Senior Veteran
(female)
 
Join Date: Aug 2007
Location: NC
Posts: 838
emsmom HB User
Re: What relieves headaches/leg symptoms due to oxycontin withdrawal?

Hey all,

I was rx'd "clonidine" for sweats, cramps, diahrrea and fatigue - almost two weeks ago. It has help tremendously. I was so desperate for something, anything, as I couldn't take it any longer. I had little faith in clonidine however, found it worked the first day!!

I live in Canada, but I'm sure its available anywhere...

Good luck, and let me know if this works for anyone.

Sincerely,
emsmom

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
what are the side effects of coming off bc ericaramsey Birth Control 1 03-12-2010 01:47 PM
what meds will help with morphine withdraws sg98 Addiction & Recovery 4 07-30-2008 08:34 PM
EXTREME MAV - what helps? Boslee2008 Inner Ear Disorders 39 07-17-2008 03:57 PM
headaches - after 2 months off oxycontin?? lisaingeorgia Addiction & Recovery 2 11-26-2007 04:35 AM
Totally off oxycontin - how long does headaches/leg cramps last? lisaingeorgia Addiction & Recovery 8 10-01-2007 07:10 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Hydrocodone
Lortab
Methadone
Oxycontin
Percocet
  Tylenol
Ultram Valium
Vicodin
Xanax




TOP THANKED CONTRIBUTORS



Phoenix (150), katlin09 (108), reachout (100), Wendy88 (36), second go (36), oxygirl (34), corissa3 (32), Tysmom1 (24), icehouse3z (24), bolter (21)

Site Wide Totals

teteri66 (1180), MSJayhawk (1007), Apollo123 (906), Titchou (851), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 01:48 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!